MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX BLUSELECT TRACHEOSTOMY TUBE; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/811/070
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the flange was broken.The tube had been used by the patient for three (3) weeks when it broke.No adverse patient effects were reported by the customer.There are three reported events under (b)(6) and all involve the same patient.Only one patient is involved in these three events.
 
Additional Manufacturer Narrative
Other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Other text: h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.Three (3) unused and one (b)(4) used device were returned for investigation.Under visual inspection it was noticed that the used tracheostomy tube had a broken flange as described by the customer.The three (b)(4) unused tracheostomy tubes were found to be without any defect even when the flange was several times bent and pulled.Due to fact that the product was in use for three (3) weeks it is highly improbable that the failure happened during manufacturing.Any similar customer complaint where the customer described such broken flange was not identified therefore this incident was considered an isolated incident with unknown root cause.A device history record (dhr) review showed there were no observations recorded during manufacturing to suggest an issue of this nature would occur with this lot of products.No action taken.

Brand Name
PORTEX BLUSELECT TRACHEOSTOMY TUBE
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key17231598
Report Number3012307300-2023-06896
Device Sequence Number12531675
Product Code BTO
UDI-Device Identifier15019517076356
UDI-Public15019517076356
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number101/811/070
Device Catalogue Number101/811/070CZ
Device Lot Number4252499
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/19/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer07/04/2023
Initial Report FDA Received Date06/29/2023
Supplement Report FDA Received Date07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown